MAUDE Adverse Event Report: BIOMET 3I TITANIUM HEXED UNISCREW; DENTAL SCREW

BIOMET 3I TITANIUM HEXED UNISCREW; DENTAL SCREW
Model Number UNIHT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
Doctor reported that the screw failed due to a fracture.The screw and fractured parts were removed successfully.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G3: date received by manufacturer.H1: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.H10: additional narrative.Titanium hexed uniscrew (uniht) were returned for investigation.Visual evaluation of the as returned product identified both screws fractured across the threads region.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was unknown bone density type.The reported devices were located on unknown tooth sites (fdi) and were used for approximately 5 years 5 months.Device history record (dhr) review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot numbers were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.Review completed utilizing keywords: 'screw fracture'.June post market trending was reviewed and there were no actionable events or corrective actions for the reported event (fracture screw) or product (uniht).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TITANIUM HEXED UNISCREW
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11753543
Report Number0001038806-2021-00718
Device Sequence Number19848878
Product Code NHA
UDI-Device Identifier00844868017318
UDI-Public(01)00844868017318(17)241024(10)1233540
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberUNIHT
Device Catalogue NumberUNIHT
Device Lot Number1233540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1